Wyoming, 2013High Wind in Wyoming, March 18, 2013
March 18, 2013 · NWS CYS · 6 events in 4 counties and zones
A tight surface pressure gradient produced a brief period of strong southwest winds across portions of south central and southeast Wyoming.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight surface pressure gradient produced a brief period of strong southwest winds across portions of south central and southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 18, 10:23 AM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 18, 10:23 AM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1123 AM MDT MON MAR 18 2013
.AVIATION...18Z TAF ISSUANCE...
VFR EXPECTED OVER ALL TERMINALS THROUGH TUESDAY MORNING. GUSTY
WESTERLY SFC WINDS WILL OCCUR THROUGH TONIGHT MAINLY AROUND THE SE
WY MTNS AFFECTING KRWL TO VCTY KLAR.
RE
&&
.UPDATE... /ISSUED 919 AM MDT MON MAR 18 2013/
TWO POTENTIAL WEATHER IMPACTS OVER THE NEXT 24 HOURS. FIRST WILL BE
THE POSSIBILITY OF RAIN/SNOW SHOWERS ACROSS EAST CENTRAL WYOMING AND
THE NORTHERN NEBRASKA PANHANDLE LATER THIS AFTERNOON AND EARLY THIS
EVENING. DESPITE ABSENT QPF OUTPUT FROM 12Z MODELS...A CLOSER LOOK
AT 700MB EPV AND FRONTOGENESIS ALONG WITH LIFTED INDICES THAT WILL
NEAR ZERO...EXPECT AT LEAST THE CHANCE FOR BANDED SHOWER ACTIVITY
LATER TODAY. SO IN A RECENT UPDATE ADDED SMALL PRECIP CHANCES IN
THAT AREA. THE SECOND CONCERN WILL THE POTENTIAL FOR A MARGINAL HIGH
WIND EVENT FOR THE WIND PRONE AREAS TONIGHT. WILL MAKE A DECISION ON
WHETHER OR NOT THIS EVENT WILL NECESSITATE A HIGHLIGHT BY EARLY
AFTERNOON. FORECAST IN GOOD SHAPE...WITH ONLY MINOR OTHER
ADJUSTMENTS MADE. HAHN
&&
.PREV DISCUSSION... /ISSUED 354 AM MDT MON MAR 18 2013/
SHORT TERM...TODAY THROUGH WEDNESDAY.
TODAY...STRONG NORTHWEST FLOW ALOFT CONTINUES. PROGGED SURFACE
THROUGH 700 MB GRADIENTS SUGGEST WINDS WILL APPROACH HIGH WIND
CRITERIA ACROSS CARBON COUNTY THIS AFTERNOON...THOUGH BELIEVE HIGH
WIND THRESHOLDS WILL NOT BE EXCEEDED. THANKS FOR THE COORDINATION
RIVERTON.
ENOUGH MID LEVEL MOISTURE IN NORTHWEST FLOW ALOFT TO PRODUCE
SCATTERED TO NUMEROUS OROGRAPHIC SNOW SHOWERS OVER THE SNOWY AND
SIERRA MADRE RANGES. DRY ELSEWHERE.
TONIGHT...DECREASING MID LEVEL MOISTURE...THUS DECREASING OROGRAPHIC
SNOW SHOWERS OVER THE SNOWY AND SIERRA MADRE RANGES.
TUESDAY...HEIGHTS ALOFT BEGIN TO INCREASE AS THE NEXT LOW AMPLITUDE
SHORTWAVE RIDGE ALOFT MOVES OVER IDAHO. SLOW WARMING TREND DEVELOPS.
DRY DAY DUE TO LIMITED LOW AND MID LEVEL MOISTURE.
TUESDAY NIGHT...RIDGE ALOFT TRANSLATES INTO WESTERN WYOMING...
CONTINUING THE DRY TREND DUE TO LACK OF LOW AND MID LEVEL MOISTURE.
WEDNESDAY...LOW AMPLITUDE SHORTWAVE RIDGE ALOFT MOVES OVERHEAD WITH
MOIST WEST FLOW ALOFT SPREADING SCATTERED OROGRAPHIC SHOWERS OVER
CARBON COUNTY IN THE AFTERNOON...MOST NUMEROUS OVER THE SNOWY AND
SIERRA MADRE RANGES. WARMING TREND CONTINUES BASED ON HEIGHTS ALOFT
AND THICKNESS RISES.
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
COOL AND UNSETTLED THROUGH THE LONG TERM FORECAST PERIOD. WILL START
OFF WITH INCREASING CLOUDS AND CHANCES FOR PRECIPITATION WEDNESDAY
NIGHT AS AN UPPER LEVEL TROUGH APPROACHES. MODELS HAVE TRENDED
SLOWLY WITH THE ARRIVAL OF THE UPPER TROUGH SO DID BACK OFF ON POPS
SOMEWHAT WEDNESDAY NIGHT BUT MAYBE NOT ENOUGH. WILL CONTINUE TO
WATCH THE TREND AND ADJUST ACCORDINGLY. MAIN CHANCE FOR
PRECIPITATION SHOULD BE LATER THURSDAY AND THROUGH THURSDAY NIGHT.
GIVEN THE SLOWER AND FARTHER SOUTH SOLUTIONS...THE STRONG UPPER
LEVEL DYNAMICS SHOULD BE OVER THE FORECAST AREA THURSDAY AND
THURSDAY NIGHT. NOT LOOKING AT A LOT OF MOISTURE WITH THIS
SYSTEM...BUT COULD SEE A QUARTER TO HALF INCH IN SOME PLACES GIVEN
THE RIGHT TRACK OF THE UPPER LEVEL LOW. IT SHOULD BE WARM ENOUGH
THURSDAY AFTERNOON FOR MOSTLY RAIN INTO THE PLAINS WITH A MIX OF
RAIN AND SNOW WEST OF THE LARAMIE RANGE. BY THURSDAY NIGHT COLDER
AIR WILL FILTER ACROSS THE AREA WITH PRECIPITATION CHANGING TO SNOW
ACROSS THE FORECAST AREA.
FRIDAY THROUGH SUNDAY WILL CONTINUE TO SEE CHANCES FOR PRECIPITATION
BUT EXACT TIMING AND PLACEMENT OF SHOWER ACTIVITY VERY DIFFICULT TO
DETERMINE AT THIS TIME. GFS TRENDED TOWARD THE EC WITH THE UPPER
LEVEL TROUGH FARTHER WEST AND DIGGING FARTHER SOUTH. THIS WOULD MEAN
TEMPERATURES NEAR TO BELOW NORMAL THROUGH AT LEAST SUNDAY IF NOT
INTO MID NEXT WEEK. PRECIPITATION TYPE WILL BE A QUESTION AT LOWER
ELEVATIONS BUT SHOULD BE SNOW ACROSS THE HIGHER ELEVATIONS.
&&
FIRE WEATHER...MINIMAL CONCERNS AS AFTERNOON HUMIDITIES WILL REMAIN
ABOVE CRITICAL THRESHOLDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM...LIEBL
Hazardous weather outlook, Mar 18, 9:34 AM MST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MDT MON MAR 18 2013
WYZ101>119-191645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1034 AM MDT MON MAR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS WILL RETURN TO SOUTHEAST WYOMING TODAY BUT WILL NOT BE
QUITE AS STRONG AS SUNDAY. WINDS WILL GUST BETWEEN 40 TO 60 MPH
THIS AFTERNOON WITH THE STRONGEST GUSTS FOUND ALONG AND WEST OF
THE LARAMIE RANGE. A HIGH WIND WARNING IS IN EFFECT FOR THIS
AFTERNOON AND THIS EVENING FOR MOST AREAS ALONG AND WEST OF THE
LARAMIE RANGE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR SNOW MAINLY THURSDAY NIGHT. AT THIS TIME ANY
ACCUMULATIONS OUTSIDE OF THE MOUNTAINS ARE EXPECTED TO BE MINIMAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-191645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1034 AM MDT MON MAR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS WILL RETURN TO THE WESTERN NEBRASKA PANHANDLE TODAY
BUT WILL NOT BE QUITE AS STRONG AS MONDAY. WINDS WILL GUST
BETWEEN 35 TO 45 MPH THIS AFTERNOON. WINDS WILL RAPIDLY DECREASE
THIS EVENING...BECOMING LIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR SNOW MAINLY THURSDAY NIGHT. AT THIS TIME ANY
SNOW ACCUMULATIONS ARE EXPECTED TO BE MINIMAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Mar 18, 12:04 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
104 PM MDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
03/16/2013 M66.00 MPH ALBANY WY DEPT OF HIGHWAYS
HERRICK LANE WYDOT SITE. SUSTAINED AT 52 MPH.
0100 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M54.00 MPH PLATTE WY DEPT OF HIGHWAYS
45 MPH SUSTAINED
0100 AM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
03/17/2013 M52.00 MPH LARAMIE WY DEPT OF HIGHWAYS
42 MPH SUSTAINED
0101 AM NON-TSTM WND GST 15 E SINCLAIR 41.78N 106.83W
03/17/2013 M52.00 MPH CARBON WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
0106 AM NON-TSTM WND GST 11 SSW TORRINGTON 41.92N 104.26W
03/17/2013 M65.00 MPH GOSHEN WY ASOS
42 MPH SUSTAINED
0926 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
03/17/2013 M50.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WINDS IN THE MID 30 TO LOWER 40 MPH RANGE.
0930 AM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M53.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WINDS IN THE MID 30 MPH RANGE.
0940 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M50.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WINDS IN THE MID 30 MPH TO LOWER 40 MPH RANGE
0945 AM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/17/2013 M51.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED 41 MPH.
1000 AM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
03/17/2013 M54.00 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 43 MPH.
1000 AM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/17/2013 M57.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAIN AT 44 MPH.
1000 AM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M54.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
1000 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M56.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND FROM THE UPPER 30 MPH TO LOWER 40 MPH
RANGE LAST HOUR.
1005 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M51.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
1010 AM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
03/17/2013 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 48 MPH.
1016 AM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
03/17/2013 M61.00 MPH ALBANY WY MESONET
SUSTAINED WINDS OVER 40 MPH FOR LAST 1/2 HR. ANOTHER 61
MPH GUST AT 1011L.
1025 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M59.00 MPH PLATTE WY MESONET
SUSTAINED AT 48 MPH
1040 AM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
03/17/2013 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
44 MPH SUSTAINED.
1040 AM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
03/17/2013 M51.00 MPH LARAMIE WY DEPT OF HIGHWAYS
43 MPH SUSTAINED.
1040 AM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M52.00 MPH CARBON WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
1045 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M62.00 MPH PLATTE WY MESONET
SUSTAINED AT 48 MPH. 50G62 MHP AT 1040L.
1045 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M52.00 MPH CARBON WY DEPT OF HIGHWAYS
41 NPH SUSTAINED.
1046 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
03/17/2013 M65.00 MPH PLATTE WY DEPT OF HIGHWAYS
49 MPH SUSTAINED. 45G63 MPH AT 1051L.
1110 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
03/17/2013 M51.00 MPH LARAMIE WY DEPT OF HIGHWAYS
41 MPH SUSTAINED.
1111 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
03/17/2013 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
43 MPH SUSTAINED
1119 AM NON-TSTM WND GST 10 N CHEYENNE 41.29N 104.79W
03/17/2013 E50.00 MPH LARAMIE WY PUBLIC
40 MPH SUSTAINED.
1120 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
03/17/2013 M58.00 MPH PLATTE WY DEPT OF HIGHWAYS
44 MPH SUSTAINED.
1120 AM NON-TSTM WND GST 28 W RAWLINS 41.78N 107.77W
03/17/2013 M52.00 MPH SWEETWATER WY MESONET
45 MPH SUSTAINED AT 42
1120 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M57.00 MPH PLATTE WY DEPT OF HIGHWAYS
45 MPH SUSTAINED.
1120 AM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
03/17/2013 M52.00 MPH ALBANY WY DEPT OF HIGHWAYS
41 MPH SUSTAINED.
1125 AM NON-TSTM WND GST 33 ENE MUDDY GAP 42.56N 106.84W
03/17/2013 M56.00 MPH NATRONA WY DEPT OF HIGHWAYS
48 MPH SUSTAINED.
1131 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
03/17/2013 M60.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 48 MPH.
1140 AM NON-TSTM WND GST 35 NNW HANNA 42.34N 106.82W
03/17/2013 M60.00 MPH CARBON WY MESONET
SUSTAINED AT 40 MPH.
1151 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
03/17/2013 M68.00 MPH PLATTE WY DEPT OF HIGHWAYS
COLEMAN WYDOT SITE. SUSTAINED AT 51 MPH.
1153 AM NON-TSTM WND GST DOUGLAS 42.76N 105.39W
03/17/2013 M53.00 MPH CONVERSE WY ASOS
43 MPH SUSTAINED.
1200 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M56.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAIED AT 48 MPH
1200 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
03/17/2013 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
1200 PM NON-TSTM WND GST LUSK 42.76N 104.45W
03/17/2013 M50.00 MPH NIOBRARA WY AWOS
43 MPH SUSTAINED
1200 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M54.00 MPH CARBON WY DEPT OF HIGHWAYS
43 MPH SUSTAINED
1200 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/17/2013 M51.00 MPH CARBON WY DEPT OF HIGHWAYS
42 MPH SUSTAINED
1201 PM NON-TSTM WND GST BILL 43.21N 105.26W
03/17/2013 M56.00 MPH CONVERSE WY MESONET
48 MPH SUSTAINED
1226 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
03/17/2013 M63.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED AT 50 MPH.
1245 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M50.00 MPH CARBON WY DEPT OF HIGHWAYS
45 MPH SUSTAINED
1245 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/17/2013 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
43 MPH SUSTAINED
1253 PM NON-TSTM WND GST RAWLINS 41.78N 107.23W
03/17/2013 M71.00 MPH CARBON WY ASOS
49 MPH SUSTAINED.
1258 PM NON-TSTM WND GST TORRINGTON 42.07N 104.18W
03/17/2013 M66.00 MPH GOSHEN WY ASOS
TORRINGTON ASOS. SUSTAINED AT 51 MPH.
0105 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M56.00 MPH CARBON WY DEPT OF HIGHWAYS
42 MPH SUSTAINED
0105 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/17/2013 M59.00 MPH PLATTE WY DEPT OF HIGHWAYS
44 MPH SUSTAINED
0106 PM NON-TSTM WND GST TORRINGTON 42.07N 104.18W
03/17/2013 M64.00 MPH GOSHEN WY ASOS
TORRINGTON ASOS. SUSTAINED AT 41 MPH.
0119 PM NON-TSTM WND GST LUSK 42.76N 104.45W
03/17/2013 M58.00 MPH NIOBRARA WY DEPT OF HIGHWAYS
43 MPH SUSTAINED
0121 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
03/17/2013 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
HERRICK LANE WYDOT SITE. SUSTAINED AT 43 MPH.
0143 PM NON-TSTM WND GST 19 NNE BAGGS 41.29N 107.52W
03/17/2013 M59.00 MPH CARBON WY MESONET
COW CREEK RAWS. SUSTAINED AT 42 MPH.
0153 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
03/17/2013 M59.00 MPH ALBANY WY ASOS
LARAMIE ASOS. SUSTAINED AT 42 MPH.
0202 PM NON-TSTM WND DMG TORRINGTON 42.07N 104.18W
03/17/2013 GOSHEN WY LAW ENFORCEMENT
TRAILER HOUSE DAMAGED IN TORRINGTON. REPORTS OF SEVERAL
CARS ACCIDENTS AROUND TORRINGTON DUE TO STRONG WINDS AND
LOW VISIBILITIES IN BLOWING DUST. OFFICERS UNABLE TO
RESPOND DUE TO POOR VISIBILITIES.
0206 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
03/17/2013 M73.00 MPH CARBON WY DEPT OF HIGHWAYS
FOOTE CREEK WYDOT SITE. SUSTAINED AT 45 MPH.
0211 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/17/2013 M77.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE. SUSTAINED AT 58 MPH.
0211 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/17/2013 M71.00 MPH CARBON WY DEPT OF HIGHWAYS
MILE MARKER 249 WYDOT SITE. SUSTAINED AT 56 MPH.
0216 PM NON-TSTM WND GST 12 ESE ENCAMPMENT 41.14N 106.58W
03/17/2013 M65.00 MPH CARBON WY DEPT OF HIGHWAYS
SKYLINE WYDOT SITE. SUSTAINED AT 45 MPH.
0216 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
03/17/2013 M58.00 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL WYDOT SITE. SUSTAINED AT 31 MPH.
0220 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M68.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. SUSTAINED AT 52 MPH.
0221 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
03/17/2013 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED AT 47 MPH.
0225 PM NON-TSTM WND GST 2 ESE SINCLAIR 41.77N 107.08W
03/17/2013 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
SINCLAIR WYDOT SITE. SUSTAINED AT 42 MPH.
0226 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M68.00 MPH CARBON WY DEPT OF HIGHWAYS
DANA RIDGE WYDOT SITE. SUSTAINED AT 53 MPH.
0231 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
03/17/2013 M66.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 42 MPH.
0231 PM NON-TSTM WND GST 15 E SINCLAIR 41.78N 106.83W
03/17/2013 M67.00 MPH CARBON WY DEPT OF HIGHWAYS
WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 47 MPH.
0241 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
03/17/2013 M61.00 MPH CARBON WY AWOS
ELK MOUNTAIN AWOS. SUSTAINED AT 45 MPH.
0245 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
03/17/2013 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE WYDOT SITE. SUSTAINED AT 42 MPH.
0251 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/17/2013 M73.00 MPH CARBON WY DEPT OF HIGHWAYS
MILE MARKER 249 WYDOT SITE. SUSTAINED AT 56 MPH.
0255 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M69.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. SUSTAINED AT 48 MPH.
0256 PM NON-TSTM WND GST 15 E SINCLAIR 41.78N 106.83W
03/17/2013 M68.00 MPH CARBON WY DEPT OF HIGHWAYS
WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 53 MPH.
0259 PM NON-TSTM WND GST SARATOGA 41.45N 106.81W
03/17/2013 M70.00 MPH CARBON WY AWOS
SARATOGA AWOS. SUSTAINED AT 54 MPH.
0300 PM NON-TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
03/17/2013 M61.00 MPH SCOTTS BLUFF NE ASOS
0301 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
03/17/2013 M63.00 MPH ALBANY WY ASOS
LARAMIE ASOS. SUSTAINED AT 51 MPH.
0310 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
03/17/2013 M69.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED AT 40 MPH.
0330 PM NON-TSTM WND DMG SCOTTSBLUFF 41.87N 103.66W
03/17/2013 SCOTTS BLUFF NE EMERGENCY MNGR
LARGE SIGN BLOWN DOWN AT THE INTERSECTION OF BROADWAY AND
20TH STREET IN SCOTTSBLUFF
0332 PM NON-TSTM WND GST 13 SE LARAMIE 41.18N 105.41W
03/17/2013 M58.00 MPH ALBANY WY DEPT OF HIGHWAYS
VEDAUWOO WYDOT SITE. SUSTAINED AT 34 MPH.
0336 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/17/2013 M75.00 MPH CARBON WY DEPT OF HIGHWAYS
DANA RIDGE WYDOT SITE. SUSTAINED AT 56 MPH.
0341 PM NON-TSTM WND GST TORRINGTON 42.07N 104.18W
03/17/2013 M68.00 MPH GOSHEN WY ASOS
TORRINGTON ASOS. SUSTAINED AT 37 MPH.
0342 PM NON-TSTM WND GST 10 W CHADRON 42.83N 103.20W
03/17/2013 E60.00 MPH DAWES NE PUBLIC
SUSTAINED AT 40 MPH.
0400 PM NON-TSTM WND DMG BRIDGEPORT 41.67N 103.10W
03/17/2013 MORRILL NE EMERGENCY MNGR
SPOTTY POWER OUTAGES REPORTED IN BRIDGEPORT DUE TO THE
STRONG WINDS.
0401 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
03/17/2013 M63.00 MPH ALBANY WY DEPT OF HIGHWAYS
HERRICK LANE WYDOT SITE. SUSTAINED AT 43 MPH.
0405 PM NON-TSTM WND GST 2 ESE SINCLAIR 41.77N 107.08W
03/17/2013 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
SINCLAIR WYDOT SITE. SUSTAINED AT 47 MPH.
0405 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/17/2013 M71.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. SUSTAINED AT 51 MPH.
0411 PM NON-TSTM WND GST 2 ESE ARLINGTON 41.58N 106.17W
03/17/2013 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON EAST WYDOT SITE. SUSTAINED AT 42 MPH.
0411 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/17/2013 M79.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE. SUSTAINED AT 64 MPH.
0422 PM NON-TSTM WND GST ALLIANCE 42.10N 102.87W
03/17/2013 M58.00 MPH BOX BUTTE NE ASOS
ALLIANCE ASOS. SUSTAINED AT 39 MPH.
0426 PM NON-TSTM WND GST 15 E SINCLAIR 41.78N 106.83W
03/17/2013 M71.00 MPH CARBON WY DEPT OF HIGHWAYS
WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 52 MPH.
0430 PM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
03/17/2013 M60.00 MPH LARAMIE WY TRAINED SPOTTER
0431 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
03/17/2013 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL WYDOT SITE. SUSTAINED AT 36 MPH.
0432 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
03/17/2013 M58.00 MPH LARAMIE WY ASOS
CHEYENNE ASOS. SUSTAINED AT 41 MPH.
0442 PM NON-TSTM WND GST 13 WSW HARRISBURG 41.48N 103.97W
03/17/2013 M58.00 MPH BANNER NE DEPT OF HIGHWAYS
BRAVO RAWS. SUSTAINED AT 39 MPH.
0444 PM NON-TSTM WND GST 7 SSW CHUGWATER 41.65N 104.85W
03/17/2013 M66.00 MPH LARAMIE WY DEPT OF HIGHWAYS
BEAR CREEK WYDOT SITE. SUSTAINED AT 47 MPH.
0451 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
03/17/2013 M62.00 MPH CARBON WY AWOS
ELK MOUNTAIN AWOS. SUSTAINED AT 45 MPH.
0520 PM NON-TSTM WND GST 11 SE LARAMIE 41.20N 105.43W
03/17/2013 M58.00 MPH ALBANY WY DEPT OF HIGHWAYS
SUMMIT EAST WYDOT SITE. SUSTAINED AT 42 MPH.
0521 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
03/17/2013 M66.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED AT 46 MPH.
0521 PM NON-TSTM WND GST CHADRON 42.83N 103.00W
03/17/2013 M66.00 MPH DAWES NE ASOS
CHADRON ASOS. SUSTAINED AT 47 MPH.
0541 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
03/17/2013 M64.00 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL WYDOT SITE. SUSTAINED AT 37 MPH.
0546 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
03/17/2013 M64.00 MPH ALBANY WY DEPT OF HIGHWAYS
QUEALY DOME WYDOT SITE. SUSTAINED AT 52 MPH.
0606 PM NON-TSTM WND GST 2 ESE ARLINGTON 41.58N 106.17W
03/17/2013 M61.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON EAST WYDOT SITE. SUSTAINED AT 42 MPH.
0622 PM NON-TSTM WND GST 7 S CHADRON 42.73N 103.00W
03/17/2013 M59.00 MPH DAWES NE DEPT OF HIGHWAYS
KINGS CANYON RAWS. SUSTAINED AT 29 MPH.
0644 PM NON-TSTM WND GST 9 N DIX 41.37N 103.49W
03/17/2013 M64.00 MPH KIMBALL NE DEPT OF HIGHWAYS
FOX 01 RAWS. SUSTAINED AT 39 MPH.
0656 PM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
03/17/2013 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WHITAKER WYDOT SITE. SUSTAINED AT 43 MPH.
&&
DDEALHigh Wind, South Laramie Range Foothills
- When
- March 18, 12:30 PM MST to 1:30 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or higher.
High Wind, Central Carbon County
- When
- March 18, 2:11 PM MST to 4:56 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- March 18, 2:16 PM MST to 6:01 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 18/1531 MST.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- March 18, 2:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured a wind gust of 60 mph.
High Wind, North Snowy Range Foothills
- When
- March 18, 3:11 PM MST to 5:56 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 18/1511 MST.
High Wind, North Snowy Range Foothills
- When
- March 18, 3:41 PM MST to 3:46 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured wind gusts to 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, March 18, 20132 deaths · 9 injured · $43 million · EF2 · 56 events
- Hail and Damaging Winds in Mississippi, March 18, 20133 injured · $557 million · 4.25 in hail · 51 events
- Tornadoes and Hail in Alabama, March 18, 20139 injured · $281,000 · EF2 · 57 events
- Tornado and Hail in Alabama, March 18, 20134 injured · EF1 · 97 events
- Tornadoes and Hail in Tennessee, March 18, 2013$525,000 · EF1 · 14 events
- Tornado and Hail in Georgia, March 18, 2013$152,000 · EF1 · 7 events
- Winter Storm and Winter Weather in Vermont, March 18 to 20, 2013$168,000 · 16 events
- Ice Storm in Ohio, March 18, 2013$285,000 · 4 events
- Damaging Winds in South Carolina, March 18, 2013$122,000 · 65 kt wind · 15 events
- Winter Storm in Pennsylvania, March 18, 2013$150,000 · 2 events
- Hail in Louisiana, March 18, 2013$111,000 · 2.75 in hail · 5 events
- Winter Storm and Winter Weather in New York, March 18 to 19, 2013$65,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432603, 432594, 432602, 432595, 432596, 432597.